Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 10, 2008, 3:50 PM MST for Yavapai County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2008, 3:50 PM MST (22:50 UTC)
- Expired
- Jul 10, 2008, 5:45 PM MST
- In force
- 115 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 132 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 102259
FFWFGZ
AZC025-110045-
/O.NEW.KFGZ.FF.W.0006.080710T2250Z-080711T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
350 PM MST THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 545 PM MST
* AT 349 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT
GROVE. AREA STREAMS THAT WILL BE AFFECTED IN THE WARNING INCLUDE BUT
ARE NOT LIMITED TO KIRKLAND CREEK...HASSAYAMPA RIVER AND ANY
TRIBUTARIES FLOWING INTO THESE TWO RIVER SYSTEMS. ROADWAYS IN THIS
AREA INCLUDE STATE ROUTE 89 FROM MILE POST 282 NORTH TO MILE POST
288.
SLOW MOVING AND STRONG TO SEVERE THUNDERSTORMS ARE OVER THE FLASH
FLOOD WARNING AREA AND ARE MOVING TO THE SOUTHWEST AT AROUND 6 MPH.
DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH
LOCALLY HEAVIER AMOUNTS OF 4 TO 5 INCHES HAD FALLEN OVER THE WARNING
AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE
IN THE WARNED AREA. MOTORISTS TRAVERSING STATE ROUTE 89 BETWEEN MILE
POSTS 282 TO 288 ARE URGED TO USE CAUTION AS PONDING OF WATER ON
THIS ROAD MAY CAUSE VERY SLICK DRIVING CONDITIONS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3422 11250 3416 11256 3422 11267 3429 11275
3439 11265 3429 11247
$$
422 follow-up statements
000
WGUS75 KFGZ 102348
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
443 PM MST THU JUL 10 2008
AZC025-110045-
/O.CON.KFGZ.FF.W.0006.000000T0000Z-080711T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
443 PM MST THU JUL 10 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR SOUTH
CENTRAL YAVAPAI COUNTY...
AT 442 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SLOW MOVING RAINSHOWERS PRODUCING MODERATE RAINFALL OVER
THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT
GROVE. AREA STREAMS THAT WILL BE AFFECTED IN THE WARNING INCLUDE BUT
ARE NOT LIMITED TO KIRKLAND CREEK...HASSAYAMPA RIVER AND ANY
TRIBUTARIES FLOWING INTO THESE TWO RIVER SYSTEMS. ROADWAYS IN THIS
AREA INCLUDE STATE ROUTE 89 FROM MILE POST 282 NORTH TO MILE POST
288.
DOPPLER RADAR INDICATED TWO TO THREE INCHES OF RAINFALL WITH LOCALLY
HEAVIER AMOUNTS OF FOUR TO FIVE INCHES OF RAIN HAD FALLEN OVER THE
WARNING AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF
INCHES OF RAIN IS POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3422 11250 3416 11256 3422 11267 3429 11275
3439 11265 3429 11247
$$
42000
WGUS75 KFGZ 110045
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
538 PM MST THU JUL 10 2008
AZC025-110048-
/O.EXP.KFGZ.FF.W.0006.000000T0000Z-080711T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
538 PM MST THU JUL 10 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST FOR SOUTH
CENTRAL YAVAPAI COUNTY...
THE FLASH FLOOD WARNING FOR THE WALNUT GROVE AREA INCLUDING THE
STREAMS OF KIRKLAND CREEK...HASSAYAMPA RIVER AND THEIR TRIBUTARIES
HAS BEEN ALLOWED TO EXPIRE. ONLY LIGHT RAIN IS CURRENTLY FALLING
OVER THIS AREA AND ACCUMULATION AMOUNTS OF A TENTH OF AN INCH OR
LESS ARE EXPECTED IN THIS AREA. RIVERS AND NORMALLY DRY CREEKS IN
THIS AREA WILL CONTINUE TO RUN HIGH WITH WATER...BUT THE THREAT FOR
FLASH FLOODING HAS ENDED.
LAT...LON 3422 11250 3416 11256 3422 11267 3429 11275
3439 11265 3429 11247
$$
42What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:30 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 10, 2:30 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST THU JUL 10 2008 .SYNOPSIS...SOUTHEAST FLOW WILL RETURN OVER THE NEXT FEW DAYS...ALLOWING FOR INCREASING MOISTURE ACROSS NORTHERN ARIZONA. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS THE AREA THROUGH THE WEEKEND. && .DISCUSSION...HIGH PRESSURE IN THE MID TO UPPER LEVEL WAS LOCATED ACROSS THE SOUTHERN HALF OF THE UNITED STATES DURING THE AFTERNOON. OVER THE NEXT 24 HOURS DEEP MOISTURE WILL CONTINUE TO SLOWLY MOVE NORTHWARD ACROSS ARIZONA. FOR THE REST OF TODAY AND THIS EVENING...EXTREMELY DEEP MOISTURE WILL BE LOCATED OVER SOUTHERN YAVAPAI COUNTY AND PORTIONS OF GILA COUNTY. ANY STORMS THAT FORM SOUTH OF A LINE EXTENDING THROUGH PRESCOTT AND PAYSON WILL BE CAPABLE OF PRODUCING EXCEEDINGLY HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING. FROM FRIDAY INTO EARLY NEXT WEEK...HIGH PRESSURE IN THE MID TO UPPER LEVELS WILL BECOME ESTABLISHED OVER THE FOUR CORNERS AREA AND NEW MEXICO. THIS WILL OPEN THE DOOR FOR DEEP MONSOON MOISTURE TO MOVE ACROSS ALL OF NORTHERN ARIZONA. THE MAIN MESSAGE IS THAT THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING ACROSS ALL OF NORTHERN ARIZONA INTO EARLY NEXT WEEK. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH ABOUT 02Z...ESPECIALLY ACROSS YAVAPAI COUNTY. OTHERWISE...A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT...BEFORE BECOMING MORE WIDESPREAD AFTER 18Z FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. SUNDAY THROUGH TUESDAY...A MOIST AIRMASS WILL BE IN PLACE THROUGH THE PERIOD RESULTING IN DAILY SHOWERS AND THUNDERSTORMS THROUGHOUT NORTHERN ARIZONA. NO FIRE WEATHER CONCERNS ARE EXPECTED. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.............MCCOLLUM AVIATION/FIRE WX...KD VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 10, 11:20 AM MST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1120 AM MST THU JUL 10 2008 AZZ004>018-037>040-110015- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1120 AM MST THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL CONTINUE TO MOVE NORTHWARD ACROSS ARIZONA. EXPECT ISOLATED SEVERE THUNDERSTORMS DURING THE AFTERNOON ACROSS THE LITTLE COLORADO RIVER VALLEY SOUTHWARD INTO YAVAPAI AND NORTHERN GILA COUNTIES. COMMUNITIES UNDER THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON INCLUDE WINSLOW...LEUPP...HOLBROOK FLAGSTAFF...PRESCOTT...PAYSON AND SEDONA. THE MAIN THREAT FROM STORMS TODAY WILL BE LOCAL WIND GUSTS TO 70 MPH AT LOWER ELEVATIONS AND PENNY SIZE HAIL. IN ADDITION...SOUTH OF A PRESCOTT TO PAYSON LINE...MOISTURE VALUES ARE EXTREMELY HIGH WITH AN ELEVATED POTENTIAL FOR FLASH FLOODING. THE FLASH FLOOD THREAT COULD LAST INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE MONSOON WILL BE IN FULL SWING FOR MUCH OF THE PERIOD WITH A CHANCE OF SHOWERS AND THUNDERSTORM EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:12 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
| Jul 10, 2:26 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Jul 10, 2:48 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 10, 3:26 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Jul 10, 3:55 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 10, 4:08 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 37 min |
| Jul 10, 4:49 PM MST | Flash Flood Warning | FGZ | Yavapai | 116 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.